MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER
Catalog Number AK-11142-SPCS
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "insertion went smoothly.Ultrasound showed catheter was in correct position in lower right atrium.Went to pull back wire and about 2/3 of the way the catheter snagged and it got stuck.They pulled back the whole unit together and saw the end of the wire at the j loop was curled and had unraveled at the end.Wire was intact though, no pieces fell off." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned a sheath extension assembly and a guide wire for analysis.The guide wire was advanced through the sheath extension assembly and was unraveled.The dilator was not within the sheath extension assembly and was not returned.Signs of use were observed on and within the components.Visual examination revealed the guide wire was unraveled from the distal weld and is bent along the body.The core wire distal j-bend was exposed out of the coil wire.No obvious defects or anomalies were observed on the sheath extension assembly.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld.The exposed distal core wire tip was tapered at the point of separation.Both welds were present and appeared full and spherical.The guide wire was removed from the sheath extension assembly.The major bend in the guide wire body measured at 321 mm from the proximal tip.The broken core wire measured 455 mm in length, which is within the specification of guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outside diameter (od) of the guide wire measured 0.851 mm, which is within the specification of guide wire product drawing.The catheter body from the juncture hub to the distal tip measured 98 mm, which is within the specification of sheath extension assembly product drawing.The od of the catheter body measured 4.70 mm, which is within the specification of sheath extrusion product drawing.The inner diameter of the catheter body at the distal tip measured 0.118" or, 3.00 mm, which is within the specification of sheath extension assembly product drawing.A manual tug test confirmed that the proximal weld was intact.R & d was contacted as a part of this complaint investigation.They stated that the dilator is intended to be inserted into the catheter prior to the guide wire advancing through the catheter.This suggests a failure to follow the psi insertion practices.The guide wire is not intended to directly pass through the sheath valves.A device history record review was performed, and no relevant manufacturing issues were identified.The instructions-for-use (ifu) provided with this kit warns the user, "thread tapered tip of dilator/access device assembly over guidewire.Sufficient guidewire length must remain exposed at hub end of device to maintain a firm grip on guidewire.Grasping near skin, advance assembly with slight twisting motion to a depth sufficient to enter vessel.Dilator may be partially withdrawn to facilitate advancement of access device through tortuous vessel.Advance access device assembly off dilator into vessel, again grasping near skin and using slight twisting motion.Hold access device assembly in place and withdraw guidewire and dilator sufficiently to allow venous blood flow to be aspirated into distal side port.Precaution: maintain firm grip on guidewire at all times.Holding access device assembly in place, remove guidewire and dilator as a unit." the report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guide wire and catheter met all functional/dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.In addition, the guide wire was returned advanced through the sheath extension assembly without the dilator.R & d stated that the dilator is intended to be inserted into the catheter prior to the guide wire advancing through which suggests a failure to follow the psi insertion practices.Based on these circumstances, use error caused or contributed to the reported event.An in-service has been initiated to instruct the customer on proper use of the device components.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW MULTI-LUMEN/PSI KIT
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19975733
Report Number9680794-2024-00778
Device Sequence Number20968300
Product Code FOZ
UDI-Device Identifier30801902121920
UDI-Public(01)30801902121920(11)240618(17)260731(10)33F24C0024(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K002507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberAK-11142-SPCS
Device Lot Number33F24C0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown